Indiana, 2006Damaging Winds in Indiana, June 22, 2006
June 22, 2006 · NWS ILN · 5 events in 5 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 22, 2:24 PM EST, 44 minutes earlier.
Area forecast discussion, Jun 22, 2:24 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EDT THU JUN 22 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
HOT AND HUMID SURFACE AIRMASS AND COOLING AIR ALOFT HAVE COMBINED
TO PRODUCE STRONG INSTABILITY LATE THIS AFTERNOON AND THIS EVENING.
APPROACHING COLD FRONT IS PROVIDING ADDITIONAL LIFT. AS A
RESULT...SEVERE THUNDERSTORM WATCH IS IN EFFECT...AND WARNINGS ARE
BEING ISSUED.
FOR THIS EVENING...HAVE INCREASED POPS TO CATEGORICAL NORTH AND
LIKELY SOUTH. EXPECT THUNDERSTORMS TO DECREASE IN COVERAGE AND
INTENSITY LATE TONIGHT AS INSTABILITY LESSENS.
INCREASED POPS FOR FRIDAY AND FRIDAY NIGHT WITH MODELS INDICATING A
STRONG WAVE OF LOW PRESSURE ROLLING UP THE FRONT AFTER IT DROPS JUST
SOUTH OF THE OHIO RIVER.
MADE MINOR ADJUSTMENTS TO TEMPERATURE FORECAST. HIGHS ON FRIDAY WILL
BE SIGNIFICANTLY COOLER IN THE EASTERLY FLOW BEHIND THE COLD FRONT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE MODELS ARE IN GENERAL AGREEMENT WITH PCPN MAINLY CONFINED TO SE
OHIO AND NE KY AT 12Z SATURDAY BEHIND A SFC LOW MOVING ALONG A
FRONTAL BNDRY. DRIER AND MORE SEASONABLE AIR WORKS IN WITH NORTHERLY
FLOW FOR SATURDAY AND PERSISTS THROUGH THE REMAINDER OF EXTENDED FOR
THE MOST PART.
IT APPEARS THAT THE BNDRY WILL STALL ALONG THE EAST COAST FOR THE
MAJORITY OF THE EXTENDED FCST. SEVERAL DISTURBANCES WILL MOVE NORTH
ALONG THE BNDRY...AND THE SE FCST AREA MAY BE BRUSHED AT TIMES BY
THESE IMPULSES THROUGH WEDNESDAY. AT THIS POINT...LOW CHANCE POPS
APPEAR ALL THAT IS WARRANTED.
ALTHOUGH THERE IS OBVIOUSLY GREAT UNCERTAINTY...A LOW PRESSURE
SYSTEM MOVES ACROSS THE OHIO VALLEY THURSDAY.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL LEVELS THROUGH THE
ENTIRE EXTENDED.
&&
.PREV DISCUSSION...
/ISSUED 156 PM EDT THU JUN 22 2006/
AVIATION /18Z-18Z/...
PRIMARY IMPACTS TO AVIATION WILL BE CONVECTION THROUGH THE PERIOD.
LINE OF STORMS CURRENTLY OVER INDIANA WILL CONTINUE EASTWARD THROUGH
THE AFTERNOON AND EVENING. HAVE ATTEMPTED TO TIME LINE THROUGH THE
TERMINALS USING TEMPO GROUP AND WILL REFINE AS IT GETS CLOSER. ALSO
SEEING SOME STORMS DEVELOPING OUT AHEAD OF THE LINE SO BROAD BRUSHED
VCTS AND CB DESIGNATORS. EXPECT TO HAVE A BREAK IN THE CONVECTION
LATE IN THE EVENING AND INTO THE OVERNIGHT HOURS ALTHOUGH THIS MAY
ALLOW FOR SOME VISIBILITY RESTRICTIONS TO DEVELOP IN MIST. MORE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TOWARDS MORNING AND THEN
CONTINUING INTO FRIDAY. HOWEVER THERE IS MUCH UNCERTAINTY IN THE
EVOLUTION OF THIS CONVECTION SO HAVE BEEN FAIRLY GENERAL LATE IN THE
FORECAST.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FOR OHZ073-077>082-088 UNTIL 6 PM TODAY.
KY...HEAT ADVISORY FOR KYZ089>100 UNTIL 6 PM TODAY.
IN...HEAT ADVISORY FOR INZ075-080 UNTIL 6 PM TODAY.
&&
Hazardous weather outlook, Jun 22, 12:02 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT THU JUN 22 2006
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-230945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
HOCKING-
102 PM EDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL
PROGRESS INTO THE REGION THROUGH THE AFTERNOON.
A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN
THIS EVENING.
INZ075-080-KYZ089>100-OHZ073-077>082-088-230945-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-
GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
102 PM EDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS
AFTERNOON WILL BECOME MORE NUMEROUS AS THEY PROGRESS INTO THE
REGION THROUGH THE AFTERNOON.
A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO
POSSIBLE.
IN ADDITION...A HEAT ADVISORY IS IN EFFECT UNTIL 6 PM FOR HEAT
INDICES REACHING 100 TO 105 THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN
THIS EVENING.
In the hours before
Special weather statement, Jun 22, 11:51 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT THU JUN 22 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1251 PM EDT THU JUN 22 2006
...NUMEROUS SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY HAVE CAUSED THE AIR
MASS TO BECOME VERY UNSTABLE. EARLY THIS AFTERNOON...A LINE OF
THUNDERSTORMS HAD ALREADY DEVELOPED AND WAS MOVING ACROSS WESTERN
INDIANA. THESE STORMS WILL IMPACT THE REGION THROUGH THE AFTERNOON.
ISOLATED STORMS MAY DEVELOP WELL OUT AHEAD OF THIS LINE AS WELL.
A SECOND ROUND OF THUNDERSTORMS COULD AFFECT THE REGION IN THE
EVENING AS STORMS BECOMING ORGANIZED IN THE MID MISSISSIPPI VALLEY
MOVE EAST THROUGH THE DAY.
CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS AS WELL AS SOME LARGE
HAIL WITH THUNDERSTORMS BOTH THIS AFTERNOON AND THIS EVENING.
PEOPLE ACROSS WESTERN AND CENTRAL OHIO...SOUTHEAST INDIANA AND
NORTHERN KENTUCKY SHOULD REMAIN ALERT FOR CHANGING WEATHER
CONDITIONS. LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR
LOCAL MEDIA OUTLET FOR POSSIBLE SEVERE WEATHER WATCHES AND
WARNINGS.
Local storm report, Jun 22, 2:59 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ROCKFORD 40.69N 84.65W
06/22/2006 MERCER OH EMERGENCY MNGR
3 TO 4 MILE LONG PATH OF TREE AND ROOF DAMAGE FROM
CHATTANOOGA TO ROCKFORD
0303 PM HAIL UNION CITY 40.20N 84.79W
06/22/2006 1.00 INCH DARKE OH TRAINED SPOTTER
0310 PM HAIL PIQUA 40.15N 84.25W
06/22/2006 0.75 INCH MIAMI OH TRAINED SPOTTER
0310 PM TSTM WND GST PIQUA 40.15N 84.25W
06/22/2006 60 MPH MIAMI OH TRAINED SPOTTER
0330 PM TSTM WND DMG SIDNEY 40.29N 84.16W
06/22/2006 SHELBY OH LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT COUNTY
0334 PM TSTM WND DMG ADA 40.77N 83.82W
06/22/2006 HARDIN OH TRAINED SPOTTER
TREE LIMBS AND CHIMNEY DOWN
0343 PM TSTM WND GST BELLEFONTAINE 40.36N 83.76W
06/22/2006 60 MPH LOGAN OH TRAINED SPOTTER
0345 PM TSTM WND DMG DUNKIRK 40.79N 83.64W
06/22/2006 HARDIN OH TRAINED SPOTTER
ROOF TILES OFF GARAGE AT SR 81 AND US 68
0347 PM TSTM WND DMG 3 N ST. PARIS 40.17N 83.96W
06/22/2006 CHAMPAIGN OH TRAINED SPOTTER
TREES DOWN THROUGHOUT COUNTY
0355 PM TSTM WND DMG RICHWOOD 40.43N 83.30W
06/22/2006 UNION OH TRAINED SPOTTER
TREES DOWN
0405 PM TSTM WND GST 3 W BRADFORD 40.13N 84.49W
06/22/2006 60 MPH DARKE OH TRAINED SPOTTER
0405 PM TSTM WND DMG 3 W LAUREL 39.50N 85.24W
06/22/2006 FRANKLIN IN TRAINED SPOTTER
TREES DOWN IN NW PART OF COUNTY
0408 PM TSTM WND DMG CONNERSVILLE 39.66N 85.14W
06/22/2006 FAYETTE IN TRAINED SPOTTER
TREES AND LINES DOWN CITYWIDE
0408 PM TSTM WND DMG 3 S LAUREL 39.46N 85.19W
06/22/2006 FRANKLIN IN TRAINED SPOTTER
COUPLE TREES DOWN VICINITY US 52
0414 PM TSTM WND DMG TROY 40.04N 84.22W
06/22/2006 MIAMI OH TRAINED SPOTTER
LARGE LIMBS DOWN THROUGHOUT COUNTY
0424 PM TSTM WND DMG LIBERTY 39.63N 84.93W
06/22/2006 UNION IN TRAINED SPOTTER
FEW TREES AND LIMBS DOWN CITYWIDE
0430 PM TSTM WND GST 5 N DELAWARE 40.37N 83.08W
06/22/2006 60 MPH DELAWARE OH TRAINED SPOTTER
4 IN TO 6 IN DIAMETER LIMB BROKEN
0430 PM TSTM WND DMG 3 N CAMDEN 39.68N 84.65W
06/22/2006 PREBLE OH TRAINED SPOTTER
ROOF OFF HOUSE
0434 PM TSTM WND GST 3 W WESTERVILLE 40.12N 82.97W
06/22/2006 60 MPH FRANKLIN OH TRAINED SPOTTER
POLARIS AREA NEAR I-71
0450 PM TSTM WND DMG WEST ALEXANDRIA 39.74N 84.53W
06/22/2006 PREBLE OH TRAINED SPOTTER
FEW TREES DOWN VICINITY SR 503 AND US 35
0506 PM TSTM WND DMG MIDDLETOWN 39.51N 84.37W
06/22/2006 BUTLER OH TRAINED SPOTTER
A LOT OF TREES DOWN COUNTYWIDE
0519 PM TSTM WND DMG WAYNESVILLE 39.53N 84.09W
06/22/2006 WARREN OH TRAINED SPOTTER
TREES DOWN NORTHERN PORTION OF COUNTY
0523 PM TSTM WND DMG MIAMISBURG 39.64N 84.27W
06/22/2006 MONTGOMERY OH TRAINED SPOTTER
4 IN TO 6 IN LIMBS BROKEN
0608 PM HAIL LEESBURG 39.35N 83.55W
06/22/2006 2.00 INCH HIGHLAND OH EMERGENCY MNGR
0646 PM TSTM WND GST FLORENCE 38.99N 84.64W
06/22/2006 60 MPH BOONE KY MEDIA
0751 PM TSTM WND DMG WASHINGTON 38.62N 83.81W
06/22/2006 MASON KY TRAINED SPOTTER
LARGE LIMBS DOWN
0922 PM TSTM WND DMG ERLANGER 39.01N 84.59W
06/22/2006 KENTON KY FIRE DEPT/RESCUE
TREES DOWN ACROSS CITYLocal storm report, Jun 22, 3:04 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT THU JUN 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL PIQUA 40.15N 84.25W
06/22/2006 0.75 INCH MIAMI OH TRAINED SPOTTERThunderstorm Wind, Fayette
- When
- June 22, 3:08 PM EST to 3:12 PM EST
- Where
- Fayette County, Connersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -85.133
Trees and power lines were downed.
Thunderstorm Wind, Franklin
- When
- June 22, 3:08 PM EST to 3:12 PM EST
- Where
- Franklin County, 3 mi S of Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.450, -85.183
A few trees were knocked down.
Thunderstorm Wind, Union
- When
- June 22, 3:24 PM EST to 3:35 PM EST
- Where
- Union County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.633, -84.933
Trees and large limbs were downed.
Thunderstorm Wind, Dearborn
- When
- June 22, 4:32 PM EST to 4:36 PM EST
- Where
- Dearborn County, Lawrenceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.100, -84.850
Thunderstorm Wind, Ripley
- When
- June 22, 4:36 PM EST to 4:40 PM EST
- Where
- Ripley County, Friendship
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.967, -85.150
A couple of large tree limbs were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514447, 5514448, 5514449, 5514451, 5514450.